Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 18 (2022), 094, 19 pages      arXiv:2201.09576

Equivalent Integrable Metrics on the Sphere with Quartic Invariants

Andrey V. Tsiganov
St. Petersburg State University, St. Petersburg, Russia

Received March 31, 2022, in final form December 04, 2022; Published online December 06, 2022

We discuss canonical transformations relating well-known geodesic flows on the cotangent bundle of the sphere with a set of geodesic flows with quartic invariants. By adding various potentials to the corresponding geodesic Hamiltonians, we can construct new integrable systems on the sphere with quartic invariants.

Key words: integrable metrics; canonical transformations; two-dimensional sphere.

pdf (378 kb)   tex (21 kb)  


  1. Arnold V.I., Mathematical methods of classical mechanics, 2nd ed., Grad. Texts in Math., Vol. 60, Springer, New York, 1989.
  2. Bialy M., Mironov A., New semi-Hamiltonian hierarchy related to integrable magnetic flows on surfaces, Cent. Eur. J. Math. 10 (2012), 1596-1604, arXiv:1112.1232.
  3. Bishop R.L., Goldberg S.I., Tensor analysis on manifolds, Dover Publications, Inc., New York, 1980.
  4. Błaszak M., Marciniak K., On reciprocal equivalence of Stäckel systems, Stud. Appl. Math. 129 (2012), 26-50, arXiv:1201.0446.
  5. Bolsinov A.V., Fomenko A.T., Integrable geodesic flows on two-dimensional surfaces, Monogr. Contemp. Math., Consultants Bureau, New York, 2000.
  6. Bolsinov A.V., Kozlov V.V., Fomenko A.T., The Maupertuis principle and geodesic flow on the sphere arising from integrable cases in the dynamic of a rigid body, Russian Math. Surv. 50 (1995), 473-501.
  7. D'Ambra G., Gromov M., Lectures on transformation groups: geometry and dynamics, in Surveys in Differential Geometry (Cambridge, MA, 1990), Lehigh University, Bethlehem, PA, 1991, 19-111.
  8. Dorizzi B., Grammaticos B., Ramani A., Winternitz P., Integrable Hamiltonian systems with velocity-dependent potentials, J. Math. Phys. 26 (1985), 3070-3079.
  9. Kiyohara K., Topalov P., On Liouville integrability of $h$-projectively equivalent Kähler metrics, Proc. Amer. Math. Soc. 139 (2011), 231-242.
  10. Matveev V.S., Quantum integrability for the Beltrami-Laplace operators of projectively equivalent metrics of arbitrary signatures, Chebyshevskii Sb. 21 (2020), 275-289, arXiv:1906.06757.
  11. McSween E., Winternitz P., Integrable and superintegrable Hamiltonian systems in magnetic fields, J. Math. Phys. 41 (2000), 2957-2967.
  12. Taber W., Projectively equivalent metrics subject to constraints, Trans. Amer. Math. Soc. 282 (1984), 711-737.
  13. Tsiganov A.V., Duality between integrable Stäckel systems, J. Phys. A 32 (1999), 7965-7982, arXiv:solv-int/9812001.
  14. Tsiganov A.V., The Maupertuis principle and canonical transformations of the extended phase space, J. Nonlinear Math. Phys. 8 (2001), 157-182, arXiv:nlin.SI/0101061.
  15. Tsiganov A.V., On natural Poisson bivectors on the sphere, J. Phys. A 44 (2011), 105203, 21 pages, arXiv:1010.3492.
  16. Tsiganov A.V., On auto and hetero Bäcklund transformations for the Hénon-Heiles systems, Phys. Lett. A 379 (2015), 2903-2907, arXiv:1501.06695.
  17. Tsiganov A.V., On the Chaplygin system on the sphere with velocity dependent potential, J. Geom. Phys. 92 (2015), 94-99.
  18. Tsiganov A.V., Simultaneous separation for the Neumann and Chaplygin systems, Regul. Chaotic Dyn. 20 (2015), 74-93.
  19. Tsiganov A.V., Bäcklund transformations for the Jacobi system on an ellipsoid, Theoret. and Math. Phys. 192 (2017), 1350-1364.
  20. Tsiganov A.V., Bäcklund transformations for the nonholonomic Veselova system, Regul. Chaotic Dyn. 22 (2017), 163-179, arXiv:1703.04251.
  21. Tsiganov A.V., Integrable discretization and deformation of the nonholonomic Chaplygin ball, Regul. Chaotic Dyn. 22 (2017), 353-367, arXiv:1705.01866.
  22. Tsiganov A.V., New bi-Hamiltonian systems on the plane, J. Math. Phys. 58 (2017), 062901, 14 pages, arXiv:1701.05716.
  23. Tsiganov A.V., On discretization of the Euler top, Regul. Chaotic Dyn. 23 (2018), 785-796, arXiv:1803.06511.
  24. Tsiganov A.V., On exact discretization of cubic-quintic Duffing oscillator, J. Math. Phys. 59 (2018), 072703, 15 pages, arXiv:1805.05693.
  25. Tsyganov A.V., Discretization of Hamiltonian systems and intersection theory, Theoret. and Math. Phys. 197 (2018), 1806-1822.
  26. Vershilov A.V., Tsiganov A.V., On bi-Hamiltonian geometry of some integrable systems on the sphere with cubic integral of motion, J. Phys. A 42 (2009), 105203, 12 pages, arXiv:0812.0217.
  27. Vinogradov A.M., Kupershmidt B.A., The structure of Hamiltonian mechanics, Russian Math. Surveys 32 (1977), no. 4, 177-243.

Previous article  Next article  Contents of Volume 18 (2022)